Dieting with Obstacles - Does anyone here take steroids for Addison's disease or anyother Endocrine disorder?




hadams29
11-09-2008, 09:27 AM
Hey, my name is Haley!

I was wondering if anyone was on Hydrocortisone or Predisone, and can't lose the weight! I have been on steroids for 21 years for Addison's disease and I just can't seem to lose the weight. Anyone got any advice? I also am on Synthroid for Hypothyroidism and I am also a Pre-Diabetic. Any advice would be appreciated! Thanks! :dunno:


carolr3639
11-18-2008, 02:28 PM
You might check out the prednisone thread here just below where you posted. I've been on prednisone off and on for over 30 yr. but in recent years 3 yr. straight. Lilybelle is on it and lost almost 100lb. You might check out her story in Goal

Aharris2006
07-13-2009, 01:40 AM
I know this thread is a little old, but I wanted you to know that I take Decadron (steroid) for Addison's Disease. Before I started taking it I had no problem keeping the weight off (in fact I couldn't keep it on). After what seems like an eternity they finally got the dosage adjusted just right for me, but by then I had developed Cushings from too much steroid & gained a ton of weight practically overnight.
Since I have to take this med for the rest of my life or suffer an excruciatingly painful death if I stop taking it, I have tried to find a way to lose some weight. The first thing I did was have my Endo do a 'Metobolism' test, which told me how many calories I could safely cut back on daily. Then, I looked at all the different diet plans, finally settling on WW Flex Points. I break down my Points into multiple mini-meals a day (sometimes up to 7 or 8) & I always do twice as many reps when exercising than what the exercise calls for (I usually break my routine up into 2 different ones so as not to get too tired).
So, far this is working out pretty good and I have lost 48 pounds since May 09 without the dangerous steroid cut-backs that I had tried in the past. Whatever you do and no matter how tempted you may be NEVER cut-back on the steroids unless the doctor tells you to - BAD headaches, nausea, vomiting, stomach pain - all within hours of the med levels dropping too far ( I tried it a couple of times & it was so horrible I'll not do it again).
You can lose the weight while taking steroids, it just takes a little more dedication and work than normal, but it is worth it in the end.
Good luck.